| Model Number |
H74939407S0 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Event description: straightforward procedure.Effective predilation with a 24mm balloon.Horizontal aorta.Fast pacing during deployment.Straightforward deployment and good positioning of the valve.After removal of the ds, the valve frame was underexpanded and they wanted to postdilate.They wanted to put the safari small wire back into the cordis 6fr pigtail to bring the postdilation balloon.The j-straightener of the safari was used as usual to insert the safari in the pigtail hub.The safari could not be advanced in the pigtail and was stuck.The physician mentioned that the safari wire must have been stuck in the space left in between the j-straightener tip and the inner part of the pigtail hub.Trying to advance the safari in the pigtail hub, the curve of the safari resulted to be damaged (bent).The small safari wire was replaced by a new one with the same lot number.What troubleshooting steps, if any, resolved the issue?: after trying to advance the safari wire without success into the pigtail hub, they replaced the safari small for another safari small.What is the next course of action?: a new safari wire small was used and the postdilation balloon could be brought at the annulus level.Effective postdilation which expanded the valve frame.Good results.Patient present at time of event?: yes patient complications: no patient complications, patient is fine.
Additional Manufacturer Narrative
This medwatch report is being filed based on images received from the distributor on (b)(6), 2023, revealing fractured material.As received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 1pk; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented damaged/stretched coil wraps starting at the distal tip and continuing to approximately 0.1cm from the distal weld.The specimen presented a tensile overload fracture of the core wire approximately 0.05cm from the distal weld.The specimen presented kink/bend damage throughout the formed curve and approximately 28.0cm from the distal formed curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.No patient information was provided.If there is any further relevant information provided, a follow up medwatch report will be submitted.
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the primary unique device identifier (udi) number in section d4.
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the brand name in section d1 and the catalog number in section d4.